Electronic Journal of Probability

A note on suprema of canonical processes based on random variables with regular moments

Rafał Latała and Tomasz Tkocz

Full-text: Open access

Abstract

We derive two-sided bounds for expected values of suprema of canonical processes based on random variables with moments growing regularly. We also discuss a Sudakov-type minoration principle for canonical processes.

Article information

Source
Electron. J. Probab., Volume 20 (2015), paper no. 36, 17 pp.

Dates
Accepted: 1 April 2015
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465067142

Digital Object Identifier
doi:10.1214/EJP.v20-3625

Mathematical Reviews number (MathSciNet)
MR3335827

Zentralblatt MATH identifier
1327.60050

Subjects
Primary: 60E15: Inequalities; stochastic orderings
Secondary: 60G17: Sample path properties 60G50: Sums of independent random variables; random walks

Keywords
suprema of stochastic processes chaining methods Sudakov minoration principle

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Latała, Rafał; Tkocz, Tomasz. A note on suprema of canonical processes based on random variables with regular moments. Electron. J. Probab. 20 (2015), paper no. 36, 17 pp. doi:10.1214/EJP.v20-3625. https://projecteuclid.org/euclid.ejp/1465067142


Export citation

References

  • Bednorz, Witold; Latała, Rafał. On the boundedness of Bernoulli processes. Ann. of Math. (2) 180 (2014), no. 3, 1167–1203.
  • Fernique, Xavier. Regularité des trajectoires des fonctions aléatoires gaussiennes. (French) École d' Été de Probabilités de Saint-Flour, IV-1974, pp. 1–96. Lecture Notes in Math., Vol. 480, Springer, Berlin, 1975.
  • Gluskin, Efim D.; Kwapień, Stanisław. Tail and moment estimates for sums of independent random variables with logarithmically concave tails. Studia Math. 114 (1995), no. 3, 303–309.
  • Kwapień, Stanisław; Woyczyński, Wojbor A. Random series and stochastic integrals: single and multiple. Probability and its Applications. Birkhäuser Boston, Inc., Boston, MA, 1992. xvi+360 pp. ISBN: 0-8176-3572-6.
  • Latała, Rafał. Tail and moment estimates for sums of independent random vectors with logarithmically concave tails. Studia Math. 118 (1996), no. 3, 301–304.
  • Latała, Rafał. Estimation of moments of sums of independent real random variables. Ann. Probab. 25 (1997), no. 3, 1502–1513.
  • Latała, Rafał. Sudakov minoration principle and supremum of some processes. Geom. Funct. Anal. 7 (1997), no. 5, 936–953.
  • Latała, Rafał. Sudakov-type minoration for log-concave vectors. Studia Math. 223 (2014), no. 3, 251–274.
  • Ledoux, Michel; Talagrand, Michel. Probability in Banach spaces. Isoperimetry and processes. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 23. Springer-Verlag, Berlin, 1991. xii+480 pp. ISBN: 3-540-52013-9.
  • Marcus, Michael B.; Rosen, Jay. Markov processes, Gaussian processes, and local times. Cambridge Studies in Advanced Mathematics, 100. Cambridge University Press, Cambridge, 2006. x+620 pp. ISBN: 978-0-521-86300-1; 0-521-86300-7
  • Mendelson, Shahar; Milman, Emanuel; Paouris, Grigoris. Towards a generalization of Sudakov's inequality via separation dimension reduction, in preparation.
  • Mendelson, Shahar; Paouris, Grigoris. On generic chaining and the smallest singular value of random matrices with heavy tails. J. Funct. Anal. 262 (2012), no. 9, 3775–3811.
  • Paley Raymond E. A. C.; Zygmund, Antoni. A note on analytic functions in the unit circle. Math. Proc. Cambridge Philos. Soc., 28 (1932), no.3, 266–272.
  • Talagrand, Michel. Regularity of Gaussian processes. Acta Math. 159 (1987), no. 1-2, 99–149.
  • Talagrand, Michel. The supremum of some canonical processes. Amer. J. Math. 116 (1994), no. 2, 283–325.
  • Talagrand, Michel. Upper and lower bounds for stochastic processes. Modern methods and classical problems. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 60. Springer, Heidelberg, 2014. xvi+626 pp. ISBN: 978-3-642-54074-5; 978-3-642-54075-2.